Medical Questions > Womens Health > Birth Control Forum

Help Needed Reguarding Depo Provera.

did you like depo provera?
yes
no
66%  66%  [ 2 ]
33%  33%  [ 1 ]
Total Votes : 3
Hi, ive been throwing around the idea of starting on the depo provera shot and am seeking answere from those who have knowledge or experience with this form of birth control. My concerns were reguarding the side effects of weight gain, hair loss, excessive hair growth and loss of calcium. First off, I weigh 120lbs and naturally am not a big eater. If I continue to eat the way I do, will I still gain the weight? Has anyone had the hair loss/excessive growth side effect? And will taking calcium suppliments help with the loss due to the injection?

*also, I have frequent uti's. I am now taking nitrofurn mono, which is a substitute for macrobid, long term (one pill a day). Will this antibiotic cause the injection to be less effective?


Please respond if you can help in anyway, or email me about this matter at:

Did you find this post helpful?
|

replied September 18th, 2006
Re: Help Needed Reguarding Depo Provera.
kaya wrote:
hi, ive been throwing around the idea of starting on the depo provera shot and am seeking answere from those who have knowledge or experience with this form of birth control. My concerns were reguarding the side effects of weight gain, hair loss, excessive hair growth and loss of calcium. First off, I weigh 120lbs and naturally am not a big eater. If I continue to eat the way I do, will I still gain the weight? Has anyone had the hair loss/excessive growth side effect? And will taking calcium suppliments help with the loss due to the injection?

*also, I have frequent uti's. I am now taking nitrofurn mono, which is a substitute for macrobid, long term (one pill a day). Will this antibiotic cause the injection to be less effective?



okay I know I sent you an answer already, but the calcuim thing you can either take pills for you just make up for it in your diet. I personally can't have any dairy products so it makes it hard for me to substitute that calcium. I drink orange juice and eat broccoli. I love broccoli actually. Lol. Anyway. Like I said, I was worried about the weight gain too. I am 5'8", 126lbs and almost 21 years old. Now, I talked to my boyfriend alot about the whole thing because 1) I trust him with all my heart and 2) he is the closest person to me. Not even my family comes close to him. So. He said, if I gained a little weight, it would be a good thing. I was worried. He made me feel a little better. With all these people saying they gained anywhere from 20-30lbs. It doesn't happen over night. Probably over the spand of time of take depo (which in there explainations, was anywhere from1-5 years). Also, getting older, your matabolisum slows down. It's a part of like. That causes some weight gain. If you fear gaining weight, that should be the least of your problems at the moment. If you do gain weight though, you can always get off of the depo, even though it does stay in your system for three months, you can get off of it. I have been watching what I am eating and I seem to be fine at the moment. I've only been on it a little over a week now though. Lol. So I guess I can't really say much yet. When I go back in nov. I will get weighed again to see if I had gained or lost any weight.


You can also lose weight while on the depo. I have read some posts on it saying that they did lose weight. If you feel comfortable enough to talk to your Dr. Or the nurse, whoever, you can ask them. Write down some questions that you want to ask them. Remembering them isn't always a good idea, cause you might get nervous and forget or chock up when the time comes to ask. They can only tell you what might happen. Like I said, just be aware. ^_^

c.
|
Did you find this post helpful?

replied June 18th, 2009
I have been on (and off) the Depo shot for about 10 years now. I did gain weight in the first year but it evened out after a while. My period was really heavy and long the first time I got the shot. The second shot produced some spotting. I was on the shot for about 5 years then I stopped for about a year. That's how long it took for my period to come back. Almost as soon as I started getting my period again I went back on it. I stayed on it after that until about a year or so ago. The second time my period returned about 4 months after my last shot. (A month after the shot wore off.) After I got off it the second time I started getting yeast infections and uti's that ended up in a kidney infection. I was told by the doctors that this wasn't a result of me getting off the shot but as soon as I went back on it the problems stopped. Despite all this, I loved the Depo Shot and I would do it all over again. The pills and patches made me feel sick or I would forget to take them. This is the one bc method that not only ensured I didn't get pregnant but it also took away my period (I used to be anemic because I bled so much.) There is a lot of information out there and almost everyone has a different story to tell about it. It is up to you to weight the pros and cons. I would say try it for 2-3 shots (this seems to be the average amount of time it takes your body to get used to the shot... ie. period, weight and side effects) If you don't like it then discontinue it.
|
Did you find this post helpful?

replied March 4th, 2010
is depo fpr 5 year too long?
i was on the depo for 5 years. i started when i was 14 my mother made me. im now 25 and i think im infretal is this b/c of the shot i have been trying to have a baby for five years now and i havent had any luck did the depo at a youg age do this to me?
|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...